Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

Can Headaches Be Associated With The Hiv Virus

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
AIDS InfoNet

Acute HIV Infection

...be difficult to live with for a long time, and they can be very expensive. Early treatment can protect the immune system from damage by HIV. Immune damage shows up as lower CD4 cell counts and higher viral loads. These are associated with higher rates of disease. Older people (over 40 years old) have weaker immune systems. They do not respond to ARVs as well as younger people. However, not everyone with HIV gets sick right away. Someone...
Ask the Experts

Headaches

Quick question... quick donation... are headaches associated with HIV most common during the ARS (the flu like symptoms) or with people that have HIV for a while For example...years?Thanks for you time! Where shall I send the donation?!
Robert J. Frascino, M.D.

Response from Robert J. Frascino, M.D.

The Robert James Frascino AIDS Foundation
...Hi,First I must point out that the vast, vast, vast majority of headaches that people get (both those who are HIV-infected as well as neggies) have absolutely nothing to do with HIV/AIDS.To specifically respond to your question, headaches Read more »

Unbarable Headache

Dear Dr's:I have been + for 4 years and within the last few months I have developed a never ending headache. I have not change my meds (epzicom, sustiva) but I took a break for 2 weeks and the headache went away. Is this the meds or what? Would...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
...wise. I assume you have had an evaluation looking for other causes of headache though the history you give clearly seems to associate your HIV medications with the headache. KH Read more »

anemia

what kind of anemia problems does aids and hiv cause?
Robert J. Frascino, M.D.

Response from Robert J. Frascino, M.D.

The Robert James Frascino AIDS Foundation
...symptoms related to the condition. Regarding symptoms of HIV-associated anemia, they would be identical to anemia caused by or associated with any other condition. The symptoms of anemia can include fatigue, shortness of breath, rapid heart beat,... Read more »

Migraine Headaches

I'm concerned if mirgraine headaches are associated with being AIDS/HIV positive. I have not been tested. I've heard that these types of headaches may be associated with being positive.
John L. Sullivan, M.D.

Response from John L. Sullivan, M.D.

University of Massachusetts, Medical School
...I am not aware of migraine headaches being a common symptom of HIV infection;JLS. Read more »
Articles
Test Positive Aware Network

Emtriva

...baseline. In almost all settings, FTC is only used in one of the fixed dose combinations previously listed. While its use is often associated with long term successful virus suppression, it is one of the drugs in the regimen to which resistance... Read more »
AIDS InfoNet

Nervous System Problems and Dementia

...depression and problems with sleeping, balance, walking, thinking, and memory. In the early years of AIDS these were all called "HIV-Associated Dementia." However, a broader range of problems is showing up at present. This is now called... Read more »
Test Positive Aware Network

Truvada

...than 132 pounds and 200 mg for those who weigh less than this. Higher Videx (ddI) concentrations could increase the risk of ddI-associated adverse events, including neuropathy. See tips. Viread decreases the concentration levels of Reyataz. In... Read more »
Test Positive Aware Network

Epivir

...emtricitabine [Emtriva], forms the nucleoside backbone for nearly all HAART regimens since the HAART era began. While its use is often associated with long term successful virus suppression, it is one of the drugs in the regimen to which... Read more »
Connect With Others

about to start treatment

Posted by Anonymous, 4 Replies
hi. kinda scared.. about to start treatment. My dr wants to use an induction/maintenance strategy starting with an intense four-drug Kaletra (LPV/r, lopinavir/ritonavir)-based regimen along with Combivir [AZT/3TC] + Viread [tenofovir]. can you tell... Read more »

Prezista - New PI designed for Resistant Virus

Posted by Survivor, 2 Replies
...breakdown of Prezista in the body, increasing its concentration in a patient's system, the Food and Drug Administration said. The human immunodeficiency virus that causes AIDS infects close to 40 million people worldwide, with more than 1... Read more »

so scared

Posted by Anonymous, 2 Replies
...so of course it made me think it was hiv. i had a cough with severe headaches. and real lightheaded and dizzy. could this be associated with the virus? Read more »

scared

Posted by Anonymous, 2 Replies
...on a small area of my arm. I got extremely nervous and then my mouth began to get very dry. Now my neck aches and im getting headaches. I feel dizzy all day and I cant stop thinking about it. Now it seems as though something like OHL has formed... Read more »